Convergence of multistep methods for systems of ordinary differential equations with parameters. (English) Zbl 0634.65063

Quasilinear nonstationary multistep methods for systems of ordinary differential equations with paramters are considered. The author obtains sufficient conditions for convergence of the methods. Two examples are considered to illustrate the method. It is found that this method is slightly better than that of R. W. Hamming [J. Assoc. Comput. Machin. 6, 37-47 (1959; Zbl 0086.112)].
Reviewer: N.Parki


65L10 Numerical solution of boundary value problems involving ordinary differential equations
34B15 Nonlinear boundary value problems for ordinary differential equations


Zbl 0086.112
Full Text: EuDML


[1] I. Babuška M. Práger E. Vitásek: Numerical processes in differential equations. Praha 1966. · Zbl 0156.16003
[2] R. Conti: Problèmes iinéaires pour les équations différentielles ordinaires. Mathematische Nachrichten 23 (1961), 161-178. · Zbl 0107.28803
[3] A. Gasparini A. Mangini: Sul calcolo numerico delle soluzioni di un noto problema ai limiti per l’equazione \(y'=\lambda f(x,y)\). Le Matematiche 22 (1965), 101-121. · Zbl 0137.33203
[4] R. W. Hamming: Stable predictor-corrector methods for ordinary differential equations. Journal of the Association for Computing Machinery, t. 6 nr. 1 (1959), 37-47. · Zbl 0086.11201
[5] Z. Jackiewicz M. Kwapisz: On the convergence of multistep methods for the Cauchy problem for ordinary differential equations. Computing 20 (1978), 351 - 361. · Zbl 0398.65039
[6] K. Jankowska T. Jankowski: On a boundary-value problem of a differential equation with a deviated argument. (Polish), Zeszyty Naukowe Politechniki Gdańskiej, Matematyka 7 (1973), 33-48. · Zbl 0315.34085
[7] T. Jankowski: On the convergence of multistep methods for ordinary differential equations with discontinuities. Demonstratio Mathematica 16 (1983), 651 - 675. · Zbl 0571.65065
[8] T. Jankowski M. Kwapisz: On the existence and uniqueness of solutions of boundary-value problem for differential equations with parameter. Mathematische Nachrichten 71 (1976), 237-247. · Zbl 0384.34046
[9] H. Jeffreys B. S. Jeffreys: Methods of mathematical physics. Cambridge UP 1956. · Zbl 0037.31704
[10] A. V. Kibenko A. I. Perov: A two-point boundary value problem with parameter. (Russian), Azerbaidžan. Gos. Univ. Učen. Zap. Ser. Fiz.-Mat. i Him. Nauk 3 (1961), 21-30. · Zbl 0166.41101
[11] J. D. Lambert: Computational methods in ordinary differential equations. New York 1973. · Zbl 0258.65069
[12] D. I. Martiniuk: Lectures on qualitative theory of difference equations. (Russian). Kiev: Naukova Dumka 1972.
[13] R. Pasquali: Un procedimento di calcolo connesso ad un noto problema ai limiti per l’equazione \(x'= f(t, x, \lambda)\). Le Matematiche 23 (1968), 319-328. · Zbl 0182.22003
[14] Z. B. Seidov: A multipoint boundary value problem with a parameter for systems of differential equations in Banach space. Sibirskij Matematiczeskij Žurnał 9 (1968), 223-228.
[15] D. Squier: Non-linear difference schemes. Journal of Approximation Theory 1 (1968), 236-242. · Zbl 0219.39003
[16] J. Stoer R. Bulirsch: Einführung in die Numerische Mathematik I:. Springer Verlag Berlin Heidelberg 1972. · Zbl 0257.65001
[17] S. Takahashi: Die Differentialgleichung \(y'= k f(x,y)\). Tôhoku Math. J. 34 (1941), 249-256. · JFM 57.0504.03
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.